MAUDE Adverse Event Report: K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 10 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

K2M, INC. AN LORDOTIC - OBLIQUE INSERTER; SIZE 10 MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 6101-90167
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a cascadia an inserter and inner shaft broke at the tip intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.This report captures the inserter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was visually inspected and was observed that the one of the distal tangs were fractured.Material analysis was performed for a similar complaint with the same failure mode, for the same catalog number and found that the tip of the inserter have fractured in a mode of cleavage due to an applied cantilever force.Hardness and elemental constituents were consistent with the print requirements.No material or manufacturing defects were found.Complaint history records were reviewed for this catalog number, no adverse trends were observed.Per the additional information received, the insertion angle was not difficult, the cage was tightly secured in the inserter, and the draw rod did not loosen or move when malleted.The tip fractured immediately when the surgeon began to turn the cage, therefore, application of excessive cantilever force most likely contributed to fracture.

Brand Name
AN LORDOTIC - OBLIQUE INSERTER; SIZE 10 MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer (Section G)
K2M, INC.
600 hope parkway se
leesburg VA 20175
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13170602
Report Number3004774118-2022-00002
Device Sequence Number4393050
Product Code MAX
UDI-Device Identifier10888857270107
UDI-Public10888857270107
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K160547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6101-90167
Device Catalogue Number6101-90167
Device Lot NumberNBKW
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/16/2021
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/08/2021
Supplement Date Received by Manufacturer03/16/2022
Initial Report FDA Received Date01/05/2022
Supplement Report FDA Received Date04/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age62 YR
Patient SexMale